By Topic

The Coding Gain of Real Matrix Lattices: Bounds and Existence Results

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Vehkalahti, R. ; Dept. of Math., Univ. of Turku, Turku, Finland

The paper considers the question of the normalized minimum determinant (or asymptotic coding gain) of real matrix lattices. The coding theoretic motivation for such study arises, for example, from the questions considering multiple-input multiple-output (MIMO) ultra-wideband (UWB) transmission. At the beginning, totally general coding gain bounds for real MIMO lattice codes is given by translating the problem into geometric language. Then code lattices that are produced from division algebras are considered. By applying methods from the theory of central simple algebras, coding gain bounds for code lattices coming from orders of division algebras are given. Finally, it is proven that these bounds can be reached by using maximal orders. In the case of 2 × 2 matrix lattices, this existence result proves that the general geometric bound derived earlier can be reached.

Published in:

Information Theory, IEEE Transactions on  (Volume:56 ,  Issue: 9 )